Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 March 2005

Periodicity of the HIV/AIDS Epidemic in a Mathematical Model that Incorporates Complacency

Flugentius Baryarama1, Livingstone S. Luboobi1 & Joseph Y.T. Mugisha1

American Journal of Infectious Diseases, Volume 1, Issue 1, pp. 55–60 · doi.org/10.3844/ajidsp.2005.55.60

6,631 accesses4,972 downloads7 citations (Crossref)Metrics
Cite Check for updates

Abstract

An HIV/AIDS model incorporating complacency for the adult population is formulated. Complacency is assumed a function of the number of AIDS cases in a community with an inverse relation. A method to find the equilibrium state of the model is given by proving a stated theorem. An example to illustrate the application of the theorem is also given. Model analysis and simulations show that complacency resulting from dependence of HIV transmission on the number of AIDS cases in a community leads to damped periodic oscillations in the number of infective with oscillations more marked at lower rates of progression to AIDS. The implications of these results to public health with respect to monitoring the HIV/AIDS epidemic and widespread use of antiretroviral (ARV) drugs is discussed.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2005 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Baryarama, F., Luboobi, L. S. & Mugisha, J. Y. (2005). Periodicity of the HIV/AIDS Epidemic in a Mathematical Model that Incorporates Complacency. American Journal of Infectious Diseases, 1(1), 55–60. https://doi.org/10.3844/ajidsp.2005.55.60

Licence
© Science Publications
Issue
Volume 1, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Periodicity of the HIV/AIDS Epidemic in a Mathematical Model that Incorporates ComplacencyAmerican Journal of Infectious Diseases · Volume 1, Issue 1 · pp. 55–60 · © Science PublicationsDownload